Alert archive / Illinois / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 53, NWS Chicago, IL
NWS Chicago, IL issued this severe thunderstorm warning at May 22, 2011, 7:29 PM CDT for Lee County, Ogle County, Winnebago County, Illinois. It was in force for 61 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 22, 2011, 7:29 PM CDT (00:29 UTC)
- Expired
- May 22, 2011, 8:30 PM CDT
- In force
- 61 min
- Issued by
- NWS Chicago, IL
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Lee County, IL, Ogle County, IL, Winnebago County, IL
The radar
The Quad Cities radar (KDVN), 107 km from the middle of the area, began a volume at 00:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 22, 8:10 PM CDT | HAIL 0.88 | 3 E Davis Junction, IL | NEAR BYRON EXIT OF INTERSTATE 39. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 22, 2:04 PM CDT | Tornado Watch | SPC | 9 hr |
The nearest sounding before it
Davenport, (KDVN), launched 00:00Z, 0.5 hours before the alert went out and 101 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1935 J/kg
- Mixed-layer CIN
- -18 J/kg
- Mixed-layer LCL
- 935 m above ground
- 0-6 km bulk shear
- 46 kt
- 0-1 km storm-relative helicity
- 271 m²/s²
- 0-3 km storm-relative helicity
- 364 m²/s²
- Significant tornado parameter
- 3.4
- Supercell composite
- 19.9
The text
As transmitted, in the capitals the NWS used until 2016.
940
WUUS53 KLOT 230029
SVRLOT
ILC103-141-201-230130-
/O.NEW.KLOT.SV.W.0053.110523T0029Z-110523T0130Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
729 PM CDT SUN MAY 22 2011
THE NATIONAL WEATHER SERVICE IN CHICAGO HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHERN LEE COUNTY IN NORTH CENTRAL ILLINOIS...
SOUTHEASTERN OGLE COUNTY IN NORTH CENTRAL ILLINOIS...
SOUTHEASTERN WINNEBAGO COUNTY IN NORTH CENTRAL ILLINOIS...
* UNTIL 830 PM CDT
* AT 725 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 6 MILES
WEST OF DIXON...AND MOVING NORTHEAST AT 40 MPH.
* LOCATIONS IMPACTED INCLUDE...
DIXON...MOUNT MORRIS...OREGON...ROCHELLE...POLO...FRANKLIN GROVE...
ASHTON...BYRON...STILLMAN VALLEY...HILLCREST...CHERRY VALLEY...
DAVIS JUNCTION...CRESTON AND NEW MILLFORD.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH NOT IMMEDIATELY
LIKELY...IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF
SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL
INTERIOR ROOM.
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...LARGE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR
PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME
OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO
AREAS WHERE WATER COVERS THE ROAD.
&&
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT SUNDAY EVENING
FOR NORTHEASTERN ILLINOIS AND NORTHWEST INDIANA.
LAT...LON 4227 8894 4189 8894 4177 8961 4180 8964
4192 8963 4193 8968 4194 8969
TIME...MOT...LOC 0029Z 243DEG 33KT 4190 8955
WIND...HAIL 60MPH 1.00IN
$$
RATZER3 follow-up statements
831
WWUS53 KLOT 230046
SVSLOT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
746 PM CDT SUN MAY 22 2011
ILC103-141-201-230130-
/O.CON.KLOT.SV.W.0053.000000T0000Z-110523T0130Z/
OGLE IL-WINNEBAGO IL-LEE IL-
746 PM CDT SUN MAY 22 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHERN
LEE...SOUTHEASTERN WINNEBAGO AND SOUTHEASTERN OGLE COUNTIES UNTIL 830
PM CDT...
AT 743 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
OREGON...MOVING NORTHEAST AT 40 MPH.
LOCATIONS IMPACTED INCLUDE...
ROCHELLE...ROCKFORD AIRPORT...ASHTON...BYRON...STILLMAN VALLEY...
HILLCREST...CHERRY VALLEY...DAVIS JUNCTION...CRESTON AND NEW
MILLFORD.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH NOT IMMEDIATELY
LIKELY...IF A TORNADO IS SPOTTED ACT QUICKLY AND MOVE TO A PLACE OF
SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL
INTERIOR ROOM.
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...LARGE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR
PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME
OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO
AREAS WHERE WATER COVERS THE ROAD.
&&
LAT...LON 4227 8894 4189 8894 4177 8961 4180 8964
4192 8963 4193 8968 4194 8969
TIME...MOT...LOC 0046Z 243DEG 33KT 4198 8932
WIND...HAIL 60MPH 1.00IN
$$
RATZER851
WWUS53 KLOT 230105
SVSLOT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
805 PM CDT SUN MAY 22 2011
ILC103-230115-
/O.CAN.KLOT.SV.W.0053.000000T0000Z-110523T0130Z/
LEE IL-
805 PM CDT SUN MAY 22 2011
...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN LEE COUNTY IS
CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT THE WARNED AREA.
LAT...LON 4206 8942 4227 8894 4189 8894 4190 8942
4191 8945 4190 8949
TIME...MOT...LOC 0105Z 243DEG 33KT 4205 8911
$$
ILC141-201-230130-
/O.CON.KLOT.SV.W.0053.000000T0000Z-110523T0130Z/
OGLE IL-WINNEBAGO IL-
805 PM CDT SUN MAY 22 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHEASTERN
WINNEBAGO AND EASTERN OGLE COUNTIES UNTIL 830 PM CDT...
AT 801 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
STILLMAN VALLEY...OR 9 MILES NORTHWEST OF ROCHELLE...MOVING NORTHEAST
AT 40 MPH.
LOCATIONS IMPACTED INCLUDE...
ROCKFORD AIRPORT...CHERRY VALLEY...DAVIS JUNCTION...CRESTON AND NEW
MILLFORD.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH NOT IMMEDIATELY
LIKELY...IF A TORNADO IS SPOTTED ACT QUICKLY AND MOVE TO A PLACE OF
SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL
INTERIOR ROOM.
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...LARGE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR
PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME
OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO
AREAS WHERE WATER COVERS THE ROAD.
&&
LAT...LON 4206 8942 4227 8894 4189 8894 4190 8942
4191 8945 4190 8949
TIME...MOT...LOC 0105Z 243DEG 33KT 4205 8911
WIND...HAIL 60MPH 1.00IN
$$
RATZER902
WWUS53 KLOT 230125
SVSLOT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
825 PM CDT SUN MAY 22 2011
ILC141-201-230134-
/O.EXP.KLOT.SV.W.0053.000000T0000Z-110523T0130Z/
OGLE IL-WINNEBAGO IL-
825 PM CDT SUN MAY 22 2011
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN WINNEBAGO AND
EASTERN OGLE COUNTIES WILL EXPIRE AT 830 PM CDT...
THE STORM WHICH PROMPTED THE WARNING IS MOVING OUT OF THE WARNED
AREA.
ADDITIONAL STRONG THUNDERSTORMS ARE STILL POSSIBLE...AND A TORNADO
WATCH REMAINS IN EFFECT UNTIL 10 PM CDT.
LAT...LON 4206 8942 4227 8894 4189 8894 4190 8942
4191 8945 4190 8949
TIME...MOT...LOC 0124Z 243DEG 33KT 4212 8890
$$
RATZERWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Chicago, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at May 22, 4:38 PM CDT, 2 hours 51 minutes earlier.
Area forecast discussion, May 22, 4:38 PM CDT, 2 hours 51 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL 438 PM CDT SUN MAY 22 2011 .MESOSCALE DISCUSSION... 205 PM CDT AS THE ATMOSPHERE CONTINUES TO QUICKLY DESTABILIZE EARLY THIS AFTERNOON...THUNDERSTORMS CAN BE SEEN DEVELOPING ALONG A REMNANT BOUNDARY/GRAVITY WAVE PROPAGATING EAST ACROSS PORTIONS OF CENTRAL ILLINOIS. WITH CU RAPIDLY DEVELOPING AND LATEST GUIDANCE INDICATING THAT THE ATMOSPHERE HAS BECOME MODERATELY TO STRONGLY UNSTABLE ACROSS CENTRAL ILLINOIS...ITS QUITE POSSIBLE THAT THERE COULD BE UPSCALE THUNDERSTORM GROWTH INTO THE SOUTHERN PORTIONS OF THE CWA...WHICH WOULD INCLUDE AREAS SOUTH OF INTERSTATE 80. THIS IS OUT AHEAD OF MAIN THUNDERSTORM DEVELOPMENT STILL ONGOING ACROSS FAR WESTERN ILLINOIS AND EASTERN IOWA. STILL MONITORING THE OVERALL SEVERE THREAT EARLY THIS AFTERNOON ACROSS THIS AREA...AS THEIR IS ALMOST A RACE BETWEEN THIS GRAVITY WAVE PUSHING EAST AND DESTABILIZATION OF THE ATMOSPHERE. EITHER WAY...THUNDERSTORMS TO PUSH EAST EARLY THIS AFTERNOON ALONG AND SOUTH OF INTERSTATE 80 WITH DAMAGING WINDS AND HAIL THE MAIN THREATS...WITH THE TORNADO THREAT ISOLATED AT THIS TIME AS FLOW REMAINS WEAKER AND MORE UNIDIRECTIONAL...WITH HIGH DEWPOINT DEPRESSIONS IN PLACE. STILL ANTICIPATE THUNDERSTORM DEVELOPMENT OFF TO THE WEST TO CONTINUE TODAY WITH BETTER CHANCES FOR WIDESPREAD COVERAGE INTO LATE AFTERNOON AND EVENING. TORNADO THREAT COULD STILL POSSIBLY INCREASE THIS AFTERNOON INTO THE EVENING AS LOW LEVEL MOISTURE INCREASES AND LLJ RAMPS UP. RODRIGUEZ && .DISCUSSION... 326 PM CDT CURRENT SATELLITE TRENDS/SFC OBSERVATIONS SHOW HIGHER DEW POINT AIR CONTINUING TO ADVECT RAPIDLY NWD ACROSS AREA. SURFACE DEW POINTS IN MID-UPPER 60S WILL OVERSPREAD THE REMAINDER OF NRN IL...AS REGION OF STEEPER MID LEVEL LAPSE RATES SHIFT EWD ACROSS REGION WITH THE PROGRESSION OF THE UPPER LOW CENTER OVER SRN MN. THIS WILL ALLOW THE AIR MASS OVER THE ENTIRE FORECAST AREA TO BECOME VERY UNSTABLE HEADING INTO THIS EVENING. THEREFORE...WILL MAKE LITTLE CHANGE TO FORECAST POPS...KEEPING LIKELY PROBABILITIES OF THUNDER THROUGH AT LEAST 06Z OVER WRN CWA...AND OVERNIGHT ACROSS NWRN INDIANA. SATELLITE IMAGERY ALSO SHOWS TWO AREAS OF VIGOROUS THUNDERSTORM DEVELOPMENT. THE LEADING AREA HAS BLOSSOMED ALONG A GRAVITY WAVE FROM JUST WEST OF STL TO NEAR PONTIAC. ANVIL GROWTH AND CLOUD TOP TEXTURE SUGGEST THE STORM OVER LIVINGSTON COUNTY IS VERY INTENSE. THE NORTHEAST TERMINUS OF THIS LINE HAS SHOWN SOME INCREASED CUMULUS GROWTH...BUT AT THE MOMENT RELATIVELY LOW DEW POINTS ARE LIMITING DEVELOPMENT OVER CHICAGO. THIS AREA OF STORMS IS EXPECTED TO CONTINUE TO INCREASE IN COVERAGE ACROSS NERN/EAST CENTRAL IL INTO NWRN INDIANA. ANOTHER AREA OF STORMS IS FORMING A LINE FROM SERN KS...THROUGH ERN IA AND INTO WRN WI/EAST CENTRAL MN. THIS LINE IS EXPECTED TO FORM INTO A SQUALL LINE THIS EVENING...THEN ADVANCE ACROSS THE AREA DURING THE COURSE OF THE EVENING. WILL BEGIN TO LOWER POPS BACK INTO CHC CATEGORY FROM WEST TO EAST AFTER 06Z. ON MONDAY...CHANCES OF ADDITIONAL SHOWER/THUNDERSTORM DEVELOPMENT ARE LOOKING MORE PROBABLE. DIURNAL HEATING IS FORECAST TO ALLOW SFC TEMPS TO INCREASE TO AROUND 80...AS REMNANT UPPER LEVEL COLD POOL ASSD WITH WEAKENING UPPER CIRCULATION OVER THE NRN GREAT LAKES ALLOWS FOR RATHER STEEP LAPSE RATES TO DEVELOP BY AFTERNOON. FOR NOW WILL GO WITH INHERITED CHC POPS...BUT SUSPECT THAT COVERAGE...ESPECIALLY OVER FAR NRN IL...WILL BECOME GREAT ENOUGH TO BUMP UP TO AT LEAST LIKELY CAT BY 18Z. THIS ACTIVITY WILL DIMINISH WITH APPROACH OF SUNSET...AND AS AREA COMES UNDER SUBSIDENT REGION IN THE WAKE OF DEPARTING SHORT WAVE. MONDAY NIGHT...A COLD FRONT WILL BE DROPPING SWD ACROSS THE WESTERN GREAT LAKES REGION. AS WINDS TURN NE LATE MONDAY NIGHT...AND INCREASE IN SPEED ON TUESDAY...CHILLY AIR OFF THE LAKES WILL ACCOUNT FOR ABOUT A 25 DEGREE 24-HOUR DROP IN TEMPS IN SOME AREAS...THUS WILL MAINTAIN "MUCH COOLER" TERMINOLOGY IN FORECAST. TUESDAY IS EXPECTED TO BE CLOUDY AND COOL...BUT DRY AS AREA COMES UNDER RIDGING BOTH SFC AND ALOFT. BY LATE TUESDAY NIGHT...POPS TO BEGIN TO INCREASE AGAIN FROM S-N AS ZONE OF INCREASING THETA-E CONVERGENCE DEVELOPS IN RESPONSE TO STRENGTHENING LOW LEVEL JET AHEAD OF THE NEXT SOUTHERN PLAINS LOW. THIS NEXT SYSTEM IS THEN TO PASS JUST SOUTH OF THE FORECAST AREA WED-WED NIGHT. GUIDANCE FAIRLY CONSISTENT IN DEVELOPING A STRONG FRONTOGENETIC ZONE FROM ERN KS...NEWD TO SRN LOWER MI. IN ADDITION TO A HIGH PRECIPITATION THREAT...TEMPERATURES WILL LIKELY VARY BY AT LEAST 20 DEG ACROSS THE REGION ON WEDNESDAY. PRECIPITATION THREAT WILL SLOWLY DIMINISH THURSDAY INTO THURSDAY EVENING AS THIS SYSTEM HEADS EAST. EXTENDED PERIOD...AFTER A COOL PERIOD FRIDAY...INCREASING SLY-SWLY FLOW NEXT WEEKEND...AS SFC HIGH HEADS TO EAST OF REGION...AND WITH UPPER LEVEL HEIGHTS FORECAST TO UNDERGO SIGNIFICANT RISES...MEMORIAL DAY WEEKEND MAY ACTUALLY TURN RATHER SUMMERLIKE. MERZLOCK && .AVIATION... //ORD AND MDW CONCERNS...UPDATED 21Z... * TIMING AND COVERAGE OF THUNDERSTORMS THIS EVENING * OUTFLOW AND WIND SHIFT TIMING AHEAD OF ANTICIPATED THUNDERSTORM SQUALL LINE THIS EVENING * POTENTIAL FOR DAMAGING WIND GUSTS AND LARGE HAIL WITH SOME STORMS ED F //DISCUSSION...UPDATED 18Z... PUSH OF WARM MOIST AREA CONTINUES TO SURGE NORTHWARD INTO CHICAGO AIRSPACE THIS AFTERNOON COURTESY OF 40 KT LOW LEVEL (5K FT) JET STREAK AHEAD OF THE UPPER LEVEL LOW OVER MINNESOTA. AIR MASS WILL CONTINUE TO DESTABILIZE AND WITH SUCH EXPECT TSTMS TO DEVELOP ALONG OUTFLOW BOUNDARIES FROM EARLIER THUNDERSTORMS AND IN ADVANCE OF DIFFUSE WARM FRONT ACROSS THE AREA. ONE SUCH BOUNDARY APPARENT ON GOES VIS IMAGERY FROM NEAR PIA SW TO COU. EXPECT TSTMS TO DEVELOP IN THE VICINITY OF THE TERMINALS AS EARLY AS 20-21Z WITH BEST PROBABILITY AND CONFIDENCE IN THUNDERSTORMS AT THE TERMINALS COMING WITH A SQUALL LINE EXPECTED TO COALESCE AS A RESULT OF MULTICELL CLUSTERS EARLY THIS EVENING. TORNADO WATCH TO THE WEST OF CHICAGO MAY NEED TO BE EXTENDED EASTWARD LATER... PLEASE MONITOR LATER FORECASTS. ED F //ORD AND MDW CONFIDENCE...UPDATED 21Z... * MEDIUM CONFIDENCE IN THE TIMING OF A SQUALL LINE TO PLOW ACROSS THE AREA THIS EVENING... IMPACTING ORD AND MDW BETWEEN 01 TO 0330Z. * LOW CONFIDENCE THAT DAMAGING WINDS OR LARGE HAIL MAY IMPACT TERMINALS - PLEASE MONITOR FOR LATER WARNINGS * LOW CONFIDENCE IN COVERAGE AND TIMING OF ANY WIDELY SCATTERED CELLS AHEAD OF PRIMARY LINE ED F //OUTLOOK FOR ORD/MDW FOR 00Z TUESDAY-12Z SUNDAY...UPDATED 12Z... MONDAY NIGHT...VFR. OCNL SHRA ISO TSRA W/MVFR CIGS. TUESDAY THROUGH THURSDAY...VFR. OCNL MVFR WITH PERIODIC SHRA/TSRA. FRIDAY...VFR. SATURDAY...VFR TRENDING MVFR WITH SHRA. BEACHLER && .MARINE... 437 PM CDT INTENSE LOW PRESSURE OVER MINNESOTA WILL MOVE NORTHEAST TO LAKE SUPERIOR TONIGHT MAINTAINING A BRISK SOUTHERLY FLOW ACROSS LAKE MICHIGAN. WARM MOIST AIR MASS MOVING OVER CHILLY WATERS RESULTING IN VERY STABLE PROFILE NEAR THE LAKE SURFACE INHIBITING HIGHER WINDS FROM MIXING DOWN. THIS SCENARIO ALSO RESULTING IN AREAS OF DENSE FOG ACROSS THE LAKE. LEADING COLD FRONT WILL SWEEP SOUTHEAST ACROSS THE LAKE LATE TONIGHT AND EARLY MONDAY WITH A SECONDARY COLD FRONT DROPPING SOUTH ACROSS THE LAKE MONDAY NIGHT. A STRONG AREA OF HIGH PRESSURE WILL BUILD SOUTHWARD INTO ONTARIO BY MID WEEK AS AN AREA OF LOW PRESSURE ORGANIZES OVER THE CENTRAL PLAINS. THE LOW WILL MOVE EAST INTO THE LOWER OHIO VALLEY BY THURSDAY RESULTING IN A BRISK NE FLOW ACROSS LAKE MICHIGAN. ED F && .LOT WATCHES/WARNINGS/ADVISORIES... IL...NONE. IN...NONE. LM...NONE. &&
Hazardous weather outlook, May 22, 4:26 PM CDT, 3 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL 426 PM CDT SUN MAY 22 2011 ILZ003>006-008-010>014-019>023-032-033-039-INZ001-002-010-011-019- 232130- WINNEBAGO-BOONE-MCHENRY-LAKE ILLINOIS-OGLE-LEE-DE KALB-KANE- DUPAGE-COOK-LA SALLE-KENDALL-GRUNDY-WILL-KANKAKEE-LIVINGSTON- IROQUOIS-FORD-LAKE INDIANA-PORTER-NEWTON-JASPER-BENTON- 426 PM CDT SUN MAY 22 2011 /526 PM EDT SUN MAY 22 2011/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL ILLINOIS... NORTHEAST ILLINOIS AND NORTHWEST INDIANA. .DAY ONE...TONIGHT. * WEATHER HAZARDS EXPECTED: THUNDERSTORMS...SOME OF WHICH MAY PRODUCE: VERY LARGE HAIL. DAMAGING WINDS. A FEW TORNADOES. * AREAS AFFECTED AND TIMING: A LINE OF SEVERE THUNDERSTORMS FROM SOUTHERN LAKE MICHIGAN...SOUTHWEST ALONG INTERSTATE 57 THROUGH FORD COUNTY...WILL CONTINUE NORTHEAST ACROSS EAST CENTRAL ILLINOIS AND NORTHWEST INDIANA THROUGH 6 PM CDT THIS EVENING. A SECOND LINE OF STORMS...NOW APPROACHING THE MISSISSIPPI RIVER...WILL BE REACHING AREAS WEST OF INTERSTATE 39 AFTER 7 PM CDT...AND WILL REACH THE CHICAGO AREA AFTER 9 PM CDT. * DISCUSSION: LOW PRESSURE CENTERED OVER CENTRAL MINNESOTA WILL CONTINUE TO LIFT NORTHEAST ACROSS NORTHWEST WISCONSIN TONIGHT. AS IT DOES SO...A POOL OF VERY UNSTABLE AIR AHEAD OF THIS SYSTEM WILL CONTINUE TO STREAM NORTHWARD ACROSS THE OUTLOOK AREA. MEANWHILE...A 70 KT MID LEVEL JET MAX WILL PUNCH ACROSS THE UPPER MISSISSIPPI VALLEY. WIND PROFILES SUGGEST THAT SOME DISCRETE STORMS THAT FORM THROUGH EARLY THIS EVENING WILL LIKELY BECOME SUPERCELLULAR...WITH A POTENTIAL FOR A FEW TORNADOES AND VERY LARGE HAIL. THIS IS MOST LIKELY FROM EASTERN IOWA AND FAR NORTHEAST MISSOURI...NORTHEASTWARD ACROSS ADJACENT AREAS OF WISCONSIN...AND WESTERN THROUGH NORTH CENTRAL ILLINOIS. DURING THE EVENING HOURS...THESE STORMS ARE EXPECTED TO EVOLVE INTO A SQUALL LINE AT THE NOSE OF THE MID LEVEL JET MAX. THIS WILL SUPPORT BOWING STRUCTURES WITHIN THIS LINE...WITH THE PRIMARY SEVERE THREAT SHIFTING MORE TO A DAMAGING STRAIGHT LINE WIND EVENT ACROSS NORTHEAST ILLINOIS AND NORTHWEST INDIANA THROUGH THE EVENING HOURS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. THERE WILL BE PERIODIC CHANCES OF THUNDERSTORMS MONDAY INTO MONDAY NIGHT. THUNDERSTORMS ARE LIKELY ACROSS THE AREA WEDNESDAY INTO WEDNESDAY NIGHT. A CHANCE OF THUNDERSTORMS WILL REMAIN FROM EAST CENTRAL ILLINOIS ACROSS NORTHWEST INDIANA ON THURSDAY. PORTIONS OF THE KANKAKEE RIVER IN NORTHWEST INDIANA WILL REMAIN IN FLOOD MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS WILL BE NEEDED THROUGH THIS EVENING. && COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO WEBPAGE: WEATHER.GOV/CHICAGO LMZ740>745-232130- WINTHROP HARBOR TO WILMETTE HARBOR- WILMETTE HARBOR TO NORTHERLY ISLAND- NORTHERLY ISLAND TO CALUMET HARBOR-CALUMET HARBOR TO GARY- GARY TO BURNS HARBOR-BURNS HARBOR TO MICHIGAN CITY- 426 PM CDT SUN MAY 22 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ILLINOIS NEARSHORE WATERS OF LAKE MICHIGAN AND THE INDIANA NEARSHORE WATERS OF LAKE MICHIGAN. .DAY ONE...TONIGHT. THUNDERSTORMS WILL CONTINUE TO DEVELOP ACROSS NORTHERN ILLINOIS AND NORTHWEST INDIANA THIS EVENING. SOME STORMS MAY BECOME SEVERE AND PRODUCE LARGE HAIL...INTENSE LIGHTNING...AND WIND GUSTS IN EXCESS OF 50 KT. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. THERE IS A CHANCE OF THUNDERSTORMS MONDAY INTO MONDAY NIGHT. THUNDERSTORMS ARE LIKELY WEDNESDAY AND WEDNESDAY NIGHT...WITH A SLIGHT CHANCE OF THUNDERSTORMS LINGERING INTO THURSDAY. && COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO WEBPAGE: WEATHER.GOV/CHICAGO LMZ080-261-362-364-366-563-565-567-669-671-673-675-777-779-868- 870-872-874-876-878-232130- LAKE MICHIGAN FROM MICHIGAN CITY IN TO ST. JOSEPH MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM SEUL CHOIX POINT TO ROCK ISLAND PASSAGE 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN SOUTH OF A LINE FROM SEUL CHOIX POINT TO THE MACKINAC BRIDGE AND NORTH OF A LINE FROM CHARLEVOIX MI TO SOUTH FOX ISLAND 5 NM OFFSHORE- LAKE MICHIGAN FROM CHARLEVOIX TO POINT BETSIE MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM POINT BETSIE TO MANISTEE MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI- LAKE MICHIGAN FROM STURGEON BAY TO TWO RIVERS WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM TWO RIVERS TO SHEBOYGAN WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM SHEBOYGAN TO PORT WASHINGTON WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM PORT WASHINGTON TO NORTH POINT LIGHT WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM NORTH POINT LIGHT TO WIND POINT WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM WIND POINT WI TO WINTHROP HARBOR IL 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM WINTHROP HARBOR TO WILMETTE HARBOR IL 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM WILMETTE HARBOR IL TO MICHIGAN CITY IN 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM PENTWATER TO MANISTEE MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM WHITEHALL TO PENTWATER MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM GRAND HAVEN TO WHITEHALL MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM HOLLAND TO GRAND HAVEN MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM SOUTH HAVEN TO HOLLAND MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM ST. JOSEPH TO SOUTH HAVEN MI 5 NM OFFSHORE TO MID LAKE- 426 PM CDT SUN MAY 22 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE OPEN WATERS OF LAKE MICHIGAN. .DAY ONE...TONIGHT. THUNDERSTORMS WILL CONTINUE TO DEVELOP THIS EVENING. SOME STORMS MAY BECOME SEVERE AND PRODUCE LARGE HAIL...INTENSE LIGHTNING...AND WIND GUSTS IN EXCESS OF 50 KT. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. THUNDERSTORMS ARE LIKELY WEDNESDAY AND WEDNESDAY NIGHT ON SOUTHERN LAKE MICHIGAN WITH A CHANCE OF THUNDERSTORMS CENTRAL SECTIONS. && COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO WEBPAGE: WEATHER.GOV/CHICAGO MERZLOCK
In the hours before
Local storm report, May 22, 7:20 PM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
720 PM CDT SUN MAY 22 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0653 PM HAIL 4 NW ROCKFORD 42.31N 89.12W
05/22/2011 E1.00 INCH WINNEBAGO IL CO-OP OBSERVER
NICKEL TO QUARTER SIZE
&&
AKREINLocal storm report, May 22, 7:21 PM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
721 PM CDT SUN MAY 22 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0650 PM HAIL ROCKFORD 42.27N 89.06W
05/22/2011 E1.00 INCH WINNEBAGO IL PUBLIC
HUFFMAN BLVD AND AUBURN ST.
&&
AKREINLocal storm report, May 22, 7:25 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
725 PM CDT SUN MAY 22 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0654 PM TSTM WND DMG MACHESNEY PARK 42.36N 89.04W
05/22/2011 WINNEBAGO IL TRAINED SPOTTER
TREE LIMBS DOWN. SMALL HAM RADIO TOWERS DOWN.
&&
RCLocal storm report, May 22, 7:26 PM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
726 PM CDT SUN MAY 22 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0634 PM TSTM WND GST MOUNT MORRIS 42.05N 89.43W
05/22/2011 E80 MPH OGLE IL TRAINED SPOTTER
70 TO 80 MPH NEARLY SUSTAINED FOR 5 TO 6 MINUTES. POWER
POLES SNAPPED. JUST S OF TOWN. ALSO PEA SIZED HAIL.
0710 PM HAIL BELVIDERE 42.25N 88.85W
05/22/2011 E1.00 INCH BOONE IL PUBLIC
NEAR I90 AND US 20. 1/4 MI E OF CHRYSLER PLANT.
&&
60Local storm report, May 22, 7:28 PM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
728 PM CDT SUN MAY 22 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0709 PM TSTM WND GST ROSCOE 42.42N 89.01W
05/22/2011 E60 MPH WINNEBAGO IL TRAINED SPOTTER
PEA SIZED HAIL AND TREE LIMBS DOWN.
&&
60Local storm report, May 22, 7:29 PM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
729 PM CDT SUN MAY 22 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0650 PM TSTM WND GST ROCKFORD 42.27N 89.06W
05/22/2011 E0 MPH WINNEBAGO IL TRAINED SPOTTER
NEAR I-90 AND BUS US-20.
&&
60The office that day
Everything else NWS Chicago, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 22, 7:10 PM CDT | Areal Flood Advisory | LOT | Boone, Lee, Ogle, Winnebago | 119 min |
| May 22, 7:22 PM CDT | Severe Thunderstorm Warning | LOT | Lake, McHenry | 53 min |
| May 22, 8:10 PM CDT | Severe Thunderstorm Warning | LOT | LaSalle | 50 min |
| May 22, 8:15 PM CDT | Severe Thunderstorm Warning | LOT | Boone, DeKalb, McHenry | 60 min |
| May 22, 8:17 PM CDT | Severe Thunderstorm Warning | LOT | Lake, McHenry | 58 min |
| May 22, 8:22 PM CDT | Special Marine Warning | LOT | 113 min | |
| May 22, 8:51 PM CDT | Severe Thunderstorm Warning | LOT | Cook, DeKalb, Kane | 26 min |
| May 22, 9:06 PM CDT | Flash Flood Warning | LOT | Boone, DeKalb, Lee, Ogle, Winnebago | 5 hr |
| May 22, 9:32 PM CDT | Areal Flood Warning | LOT | Iroquois | 3 hr |
| May 22, 9:38 PM CDT | Severe Thunderstorm Warning | LOT | DeKalb, Lee, Ogle | 52 min |
| May 22, 9:50 PM CDT | Severe Thunderstorm Warning | LOT | LaSalle, Lee | 37 min |
| May 22, 10:24 PM CDT | Special Weather Statement | LOT | DeKalb, DuPage, Kane, Kendall, McHenry | 66 min |
| May 22, 10:25 PM CDT | Special Marine Warning | LOT | 59 min | |
| May 22, 11:07 PM CDT | Special Weather Statement | LOT | DuPage, Kane, Kendall, Lake | 53 min |
| May 23, 9:53 AM CDT | Small Craft Advisory | LOT | 9 hr |
Nearby
Severe Thunderstorm Warnings in Illinois, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.